in this discussion +5 following Follow this discussion

Dosage of Zopiclone?

I am interested what dosage of Zopiclone other users (especially long term users) are prescribed, as I am a concerned daughter whose 65 year old mother is very addicted to this drug. She has taken various drugs for insomnia and depression for a very long time, the lastest being Zopiclone for the last two years, she takes 250mg a night (5 x 50mg), which I think is far too high a dosage.

She has severe side effects like slurring and memory problems, and her drowsiness the next day can sometimes be so bad she is incoherent, and has now fallen on several occasions. I am worried for her safety and would appreciate some feedback on the dosage other people with experience of this drug are on.

F Report Share
Support this with a vote _ 0

8 Replies

  • Guest

    Ignore my 1st thread, put the wrong dosage of Zopiclone see below:-

    I am interested what dosage of Zopiclone other users (especially long term users) are prescribed, as I am a concerned daughter whose 65 year old mother is very addicted to this drug. She has taken various drugs for insomnia and depression for a very long time, the lastest being Zopiclone for the last two years, she takes 22.5mg a night (3 x 7.5mg), as well as 250mg Amitripiline.

    She has severe side effects like slurring and memory problems, and her drowsiness the next day can sometimes be so bad she is incoherent, and has now fallen on several occasions. I am worried for her safety and would appreciate some feedback on the dosage other people with experience of this drug are on.

    _ 0 votes F Report Share < reply to Guest

  • Guest

    I cannot believe what I am reading on these experiences. It says in the leaflet to start elderly on 3.75mg and increase to double if necessary...not more than that. sad You must do something for your mum. I have been on them 2 months and am getting scared. I do not sleep if I do not take..so if I stop..then what? And at least I slept some before I started...I should have been satisfied with the small ammount I got. Best wishes.

    _ 0 votes F Report Share < reply to Guest

  • Guest

    Many Thanks for your reply. My mum thinks she is ok because she is prepared to put up with the bad side effects as long as she gets a fairly decent nights sleep, but I feel this will only get worse.

    I have spoken to her doctor regarding my concerns, and will again because although with my mum's drug taking history she is probably quite hard to treat, I feel the doctors need to take more responsiblity and after reading about peoples personal experiences about the drug, I am seeing it from another perspective and not just what my mum tells me, but it does convince me that this is a potentially a dangerous drug.

    Many Thanks

    _ 0 votes F Report Share < reply to Guest

  • Guest

    Zopliclone and Amtriptiline is a very very dangerous combination. Both have sedative affects and relax the body. Too much relaxation could lead to her swallowing her tongue or something more sinister. I know this was posted in Jan... but I cannot believe what I am reading. I started on 7.5mg of Zopiclone and was increased to 15mg. But now after only 3 weeks on it, I seem to be taking 22.5mg of it. The affects do not bother me aslong as I get sleep. I can symphathise with your mother, but taking both drugs? Even if Amtrip is an antidepressant, it's used more as a painkiller now-a-days. My dad takes it to stop his knee hurting.

    My advice, if it's still a problem. Get her to the doctors. It's definately not good. 22.5mg is far too high. It's actually classed as Overdosing. According to the leaflet that comes with Zopiclone, the max dosage is 15mg. and Elderly patients should be on 3.25mg to be increased as needed which is half a 7.5mg tablet. 22.5 for her is too much. Far far too much.

    _ 0 votes F Report Share < reply to Guest

  • ben95918

    I am a 40 year old man, who recently had a Heart Attack. I Told the Doctor I was afraid of Sleeping since, in case I woke up dead, and I have been Prescribed Zopiclone. I dont thonk I have an addictive Receptor for it, but I do use around 50 mg a Day, especially when I have no Valium, which I use for Daytime Anxiety. I dont feel any funny side effects.

    _ 0 votes F Report Share < reply to ben95918

  • charlotte18821 »db1

    I'm aware this was over a year ago but am shocked that your mother was prescribed that. Incredibly irresponsible of the doctor and you should consider taking her elsewhere. That is a very dangerous combination and both high dosages. I have tried amitryptalin and zopiclone but zopiclone is addictive and I only use it when I need it and certainly not at that dose. Suggest to her doctor quetiapin. It will calm her during the day and then at night she will sleep well. She is going to have to be weaned off zopiclone and go through withdraw. Quetiapin is non habit forming and non addictive and used during the day and at night

    _ 0 votes F Report Share < reply to charlotte18821

Back to top
k

Report as inappropriate

Thanks for your help!

k

Already approved

You can't report this, it's aleady been approved by a moderator.

k

Share this

Forums Terms & Conditions | Help & Frequently Asked Questions